Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 12:35 PM EST for Gwinnett County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 12:35 PM EST (17:35 UTC)
- Expired
- Jan 24, 2019, 4:55 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.06 ft at Jan 24, 2019, 2:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
108
WGUS42 KFFC 241735
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1235 PM EST Thu Jan 24 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-250112-
/O.NEW.KFFC.FL.W.0055.190124T1735Z-190125T0112Z/
/SWEG1.1.ER.190124T1733Z.190124T1800Z.190124T1912Z.NO/
1235 PM EST Thu Jan 24 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this afternoon until this evening.
* At 12 PM Thursday the stage was 7.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 8 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 8.1 feet by this afternoon. The river will fall
below flood stage by this afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$2 follow-up statements
750
WGUS82 KFFC 241835
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
135 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Plant Hammond affecting Floyd County
GAC115-250834-
/O.CON.KFFC.FL.W.0048.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.000000T0000Z.190124T1800Z.000000T0000Z.NO/
135 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Thursday the stage was 571.4 feet.
* Minor flooding will continue.
* Flood stage is 570 feet.
* At 572 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
behind Plant Hammond. The water reaches a low lying portion of a
parking lot near the intakes behind the plant. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under two feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
GAC135-250039-
/O.EXT.KFFC.FL.W.0055.000000T0000Z-190125T0039Z/
/SWEG1.1.ER.190124T1803Z.190124T1815Z.190124T1839Z.NO/
135 PM EST Thu Jan 24 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* Until this evening.
* At 1 PM Thursday the stage was 8.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$054
WGUS82 KFFC 242155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
455 PM EST Thu Jan 24 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-242225-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-190125T0039Z/
/SWEG1.1.ER.190124T1803Z.190124T1815Z.190124T1922Z.NO/
455 PM EST Thu Jan 24 2019
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* At 415 PM Thursday the stage was 7.7 feet...and
falling.
* Flood stage is 8.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:14 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 24, 10:14 AM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1014 AM EST Thu Jan 24 2019 .UPDATE... With lingering cloud cover and a cooler airmass filtering into NW GA this morning...we are getting some reports of flurries. have updated the forecast and sent out a special weather statement. Not expecting any accumulations as ground temperatures are to warm and this will be a short lived event. && .PREV DISCUSSION... /Issued 635 AM EST Thu Jan 24 2019/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Friday/... The cold front was just east of Athens to Macon this morning and will continue to push eastward. Some light rain is lingering behind the front into north and west GA...but think we will see drying from the west around 12z. The colder air is still mostly in AL with mid 40s just starting to enter the far northwest. Cooling may not be quick enough to cause the brief rain/snow mix in the far northeast this morning...but not confident enough to take it out. Not looking for any accumulation if we do get it. Temperatures will again be difficult today with a non diurnal trace and temperatures generally falling during the day. Expecting gusty northwest winds today but think they will stay below wind advisory criteria. Tonight will be clear and colder. A weak impulse crossing the TN Valley on Friday may bring only some cloudiness to north GA. Will keep the Flash Flood Watch until expiration at 12z. 41 LONG TERM /Friday Night through Wednesday/... A strong surface High Pressure system will be settled in over the region at the start of the long term period, keeping areas of precipitation at bay towards the north and south through the weekend. Temps will generally be around normal (albeit slowly warming each consecutive day) with high temperatures in the 40s and 50s. Afterwards, chances of precip in the region go up as a cold front is expected by Tuesday morning, with temperatures ranging from 10-15 degrees below normal by next Wednesday, with low temps in the 20s Wednesday morning. In general, the GFS and Euro are in good agreement regarding the overall pattern, through the long term, with the GFS-FV3 lagging behind while elongating the cold front. The result is a chance for precip from ranging from early Tuesday morning through Thursday morning. Both the GFS and Euro agree on the highest chances of precip coming during the day on Tuesday, with precip falling behind the cold front. The Euro hints at some snow flurries behind the line of storms where the GFS is much more bullish with light snow coverage with chances all the way down to central Georgia. Both then clear out with high pressure settling in with a weak shortwave moving through Wednesday night. the Euro keeps this wave dry while the GFS hints at light snow flurries possible for far North Georgia. The GFS-FV3 on the other hand, elongates the cold front, pushing it through slowly on Wednesday. It's much drier than the Euro and GFS, but still has a strong signal that we could see so mixed/frozen precip through the area on Wednesday instead, even into central Georgia. The current forecast blends these 3 scenarios with each having some consistency to their claims from the previous night. Guidance has been putting a signal for some winter precip around this time for the last several days with no clear indication on which way Mother Nature will go. Seemed appropriate to include at least a slight chance of each possibility. Although if you hold my feet to the fire, I'd lean towards the Euro (front Tuesday, little chance of frozen precip with higher temps and dry the next several days afterwards). Thiem AVIATION... 12Z Update... MVFR ceilings lingering with some areas of IFR. Gradual improvement after 14z with scattering after 18z. Rain has ended over the taf sites but there could be a few sprinkles this morning. Winds will be northwest with gusts to around 25kt through the afternoon. //ATL Confidence...12Z Update... Medium on ceilings this morning. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 30 46 24 / 30 5 0 0 Atlanta 45 30 42 25 / 10 5 5 0 Blairsville 39 24 36 18 / 20 5 0 0 Cartersville 43 28 40 21 / 20 5 0 0 Columbus 50 32 50 27 / 10 0 0 0 Gainesville 45 29 42 24 / 20 5 0 0 Macon 53 32 50 24 / 10 0 0 0 Rome 43 28 39 21 / 20 5 0 0 Peachtree City 47 30 44 23 / 10 5 0 0 Vidalia 60 35 53 29 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Jan 24, 10:23 AM EST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1023 AM EST Thu Jan 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1023 AM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some light snow flurries are ongoing across far northern Georgia and will continue until early afternoon. Widespread snow accumulations are not anticipated, with the exception of some possible light accumulations in higher elevations. A handful of rivers and creeks have risen out of their banks in Northern Georgia and across the Atlanta metro from the recent rainfall with the most sensitive now beginning to recede but several others remaining above flood stage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Our next cold front is expected on Tuesday with a line of showers expected to move through the forecast area, with a chance for some light snow for north Georgia. There's still some uncertainty regarding this system, so please stay informed regarding the forecast going forward as the forecast is subject to change. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 24, 10:09 AM EST, 2 hours 26 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1009 AM EST Thu Jan 24 2019 GAZ001>009-011>013-241800- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens- 1009 AM EST Thu Jan 24 2019 ...Light Snow Over Far North Georgia This Morning... Locations in far north Georgia are experiencing light snow flurries due to a combination of light showers behind an exiting cold front, and near freezing temperatures in the area. Widespread snow accumulations are not expected, with the exception of the higher elevations, which could see some light accumulations. Impacts are expected to be minimal as the passing showers are expected to end by the early afternoon.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:04 PM EST | River Flood Warning | FFC | Chattooga | 20 hr |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 3:22 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 10:58 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Jan 24, 12:57 PM EST | River Flood Warning | FFC | Dooly | 20 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
| Jan 24, 5:06 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.